RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vestnik S.-Petersburg Univ. Ser. 10. Prikl. Mat. Inform. Prots. Upr.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestnik S.-Petersburg Univ. Ser. 10. Prikl. Mat. Inform. Prots. Upr., 2014, Issue 1, Pages 40–50 (Mi vspui168)  

This article is cited in 1 scientific paper (total in 1 paper)

Applied mathematics

On some modifications of Jackson's generalized theorem for the best approximations of periodic functions

V. V. Zhuk, O. A. Tumka

St. Petersburg State University, 199034, St. Petersburg, Russian Federation

Abstract: Let us consider the space of continuous periodic functions endowed with the uniform norm. The structural properties of the functions are commonly characterized by moduli of continuity of various orders. In 1911, D. Jackson established a number of fundamental theorems that give estimates for the best approximation by the modulus of continuity of the first order for the function and its derivatives. These results were later extended to the case when the estimates of the best approximations are produced by the moduli of continuity of arbitrary order. Inequalities of this type play an important role in the theory of approximation and is studied (variously ways) in a large number of works of many authors. Similar relations are called direct theorems or generalized Jackson inequalities. Inequalities that contain the estimates of norm for intermediate derivative by the rules norms of the function and its derivatives of a higher order than the ones being estimated also play an important role in approximation theory. They are called the inequalities of Landau–Kolmogorov. In this paper the non-standard modification of Jackson-type inequalities with respect to the direction suggested by inequalities of Landau–Kolmogorov are obtained for a wide class of spaces obtained. The main instruments used in the work are approximation methods built on the basis of functions of V. A. Steklov. Bibliogr. 8.

Keywords: best approximation, moduli of a continuity, Jackson's generalized theorem.

Full text: PDF file (234 kB)
References: PDF file   HTML file
UDC: 517.5
Received: October 31, 2013

Citation: V. V. Zhuk, O. A. Tumka, “On some modifications of Jackson's generalized theorem for the best approximations of periodic functions”, Vestnik S.-Petersburg Univ. Ser. 10. Prikl. Mat. Inform. Prots. Upr., 2014, no. 1, 40–50

Citation in format AMSBIB
\Bibitem{ZhuTum14}
\by V.~V.~Zhuk, O.~A.~Tumka
\paper On some modifications of Jackson's generalized theorem for the best approximations of periodic functions
\jour Vestnik S.-Petersburg Univ. Ser. 10. Prikl. Mat. Inform. Prots. Upr.
\yr 2014
\issue 1
\pages 40--50
\mathnet{http://mi.mathnet.ru/vspui168}


Linking options:
  • http://mi.mathnet.ru/eng/vspui168
  • http://mi.mathnet.ru/eng/vspui/y2014/i1/p40

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. V. Zhuk, O. A. Tumka, N. A. Kozlov, “O konstantakh v neravenstvakh tipa Dzheksona dlya nailuchshikh priblizhenii periodicheskikh differentsiruemykh funktsii”, Vestn. S.-Peterburg. un-ta. Ser. 10. Prikl. matem. Inform. Prots. upr., 2015, no. 1, 33–41  mathnet  elib
  • Вестник Санкт-Петербургского университета. Серия 10. Прикладная математика. Информатика. Процессы управления
    Number of views:
    This page:113
    Full text:21
    References:23
    First page:26

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021